Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

176 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is melacare cream advisable on the face?

Answered by
Dr.
Dr. R.G. Joshi

Dermatologist

Practicing since :2003

Answered : 695 Questions

default
Posted on Thu, 12 Jan 2017 in Skin Hair and Nails
Question: Hello .
I am 28 year old guy. m planning to use melacare cream . Can this cream be used upon beard . Does this effect on beard.
doctor
Answered by Dr. R.G. Joshi 5 hours later
Brief Answer:
Use it with caution.

Detailed Answer:
Hello, thanks for writing to healthcare magic.I can understand your concern.

Melacare cream is used for melasma.

It is applied at night and washed after 1 hour. It is strictly avoided at day time and strict sun protection is recommended.

It can cause redness of face and more darkening if not used in a proper way.

My first opinion is to avoid this cream and start treatment under the guidance of a dermatologist. If you still want to continue it use it with proper sun protection and caution.

You can use it on beard area but it has no effect on beard.

I hope this will help you. In case of any concern I'll be happy to help you.

Thanks.



Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Melasma

doctor1 MD

I have developed a dark area of melasma on my Glabella. I have not been on birth control in five years, have never been pregnant, stay out of sun, wear SPF 45 everyday. I have been on spironolactne 150 mg qd for three years for acne. I started wondering if it could be due to the spiro? Thought? Emily

doctor1 MD

I just started taking birth control again after taking it for 7 years then stopping for a year. I stopped because it was causing melasma on my face. Being sexually active, I decided going back on the pill was the best idea but I was still concerned about melasma. My doctor suggested I go on Ortho Tricyclen Lo. Unfortunately, my insurance didn't cover it, so she put me on a generic low dose called Lutera. I was a sunday starter, and was expecting the pill to shorten my period this cycle. It has done the complete opposite. I am now on day 12 of my period. I know that these things take time and my body needs to adjust, but seriously, I went on the pill in the first place because I was having 8 day long periods!! Is this normal? I have been reading a bunch of birth control forums and there are a lot of women complaining about lutera.

doctor1 MD

hey dr i have problem of melasma on my one side of cheek. i have used lot of treatments including hyderquin, trimelasin n many others, but no improvement.another problem is that area above my upper lip is getting darker day by day. i use thread for hair removing nothing else. my dermatologist said i have thread allergy. iam gynaecologist.

doctor1 MD

I have had melasma for 4 years , due to the mini pill , I have been using a lightening cream for over a year , it has lightened slightly but really getting me down as it seems to be taking forever to go . I stoped tsking thr e mini pill 2 years ago . I am also having some problems with my hormones. My blood tests show I have gone through menopause but recently had internal scan which showed I still fertile. Could this be why the meladma will not go . Julia

doctor1 MD

Hello ,I have hyper pigmentation for yrs , extremely fatigued , tried all all kinds of skin treatments , products , Lazer , skin needling made it even worse , I am tired all the time , can you help with this skin discoloration, ? Will glutithiobe...

doctor1 MD

My wife have skin problem melasma . Now she is 38 years old. I am attaching the lmage of skin with this. Please advise me what to do for this. And also send me the treatment methods to cure and not to spread more

doctor1 MD

I got pigmentation & blackish on my face & back.